Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2000, 2:40 PM CST for Concordia Parish, Tensas Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2000, 2:40 PM CST (20:40 UTC)
- Expired
- Apr 1, 2000, 3:15 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Concordia Parish, LA, Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 154 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS54 KJAN 012042 SVRJAN LAC029-107-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 315 PM CST * AT 240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF CLAYTON...OR ABOUT 6 MILES NORTH OF FERRIDAY...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL MOVE ALONG HIGHWAY 65 BETWEEN CLAYTON AND WATER PROOF. * THE SEVERE THUNDERSTORM WILL BE... NEAR ST. JOSEPH AT 305 PM CST LARGE HAIL...STRONG WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:35 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 1, 11:35 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CST SAT APR 1 2000 IMPRESSIVE CLUSTER OF THUNDERSTORMS DEVELOPING BETWEEN KSHV AND KESF DURING THE PAST HOUR. ALSO...LIGHT RAIN REPORTED AT KMCB WITH A LONE LIGHTNING STRIKE JUST TO THE SOUTH. WILL UPDATE ZONES TO ADD THUNDER TO WESTERN ZONES AND PERHAPS BEEF UP POPS A TAD...AND TO ADD SLIGHT CHANCE POPS AND THUNDER TO SOUTHEAST ZONES DOWNSTREAM FROM KMCB. NO OTHER CHANGES AT THIS TIME AS TEMPS AND WINDS SEEM TO BE IN LINE. .JAN... MS...NONE. AR...NONE. LA...NONE. 06
In the hours before
Special weather statement, Apr 1, 10:00 AM CST, 4 hours 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST SAT APR 1 2000 A STALLING COLD FRONT WILL APPROACH SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT. AT THE SAME TIME SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE OUT OF TEXAS ACROSS THE DELTA REGIONS OF ARKANSAS...LOUISIANA AND MISSISSIPPI. STRONG WINDS ALOFT WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. WITH CURRENT AND ANTICIPATED CONDITIONS...THE STORMS SHOULD NOT REACH SEVERE LIMITS. HOWEVER...DELTA COUNTIES AND PARISHES COULD EXPERIENCE LOCALLY HEAVY RAINFALL TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.